Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had viral illness that shut down ovaries and pancreas and went to menopause. Why do I have skin eruptions and fatigue?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
I had a viral illness that shut down my ovaries, and pancreas. I went into instant menopause and also was Dx'd as Type 1 Diabetic and put on pump within 4 months of diagnosis. GAD 65 was >30 positive and Islet cells were NEGATIVE. My highest BG was 220 before insulin. The diabetes was caught in "real time" due to the severity of the viral illness necessitating admission at the Mayo Clinic. My highest A1C was 6.1 and my recent A1C is: 5.4. I was put on the pump quickly due to so many severe hypo's (not unusual for BG to be as low as 25 and able to still function and care for myself). This made the endo very nervous. Since on the pump no low's. I tend to feel best in the 70's to 90 If I get any higher I do not feel well. Prior to the viral illness, I exercised at least 5 miles per day biking, walking, or swimming. Since this event, I find it difficult to do even 1 mile. This has been the most devastating aspect for me. All my docs see my A1C and are thrilled, I am, however, frustrated. I have also been noting skin eruptions on my hands that preceed extreme bouts of fatigue.
Posted Sat, 14 Jul 2012 in Diabetes
Answered by Dr. Raju A.T 5 hours later

Thanks for your query.

The easy fatiguability can be undoubtedly attributed to the varying sugar levels (usually lower than 80).

Its not uncommon for some to be sensitive to insulin and have very low values when on it and still be a Type 1 diabetic.

Here the challenge remains in formulating the type of insulin and the exact dose needed.This is done by studying the blood sugar values for more than 15 days and along with C-peptide levels.

Once the required type and dose of insulin is decided , you sugars will well come to normal and you can exercise as before.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor